# SDR FAA122808001

- Difficulty date: December 28, 2007
- Submitted: December 28, 2007
- Operation: General aviation
- Aircraft: N117ME
- Make and model: Beech H-18
- Aircraft serial: BA638
- Aircraft time: 13,025 hours
- Engine: Pwa R985*
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Bolt
- Part number: AN7520
- Condition: Sheared
- Location: Nlg
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING THE INVESTIGATION.  IT WAS DISCOVERED THAT THE REMAINDER OF THE BOLT FOR NOSE GEAR RETRACT PUSH PULL TUBE TO CANTILEVER ARM FOR DRAG BRACE HAD SHEARED ON (2) DIFFERENT OCCASIONS FOR REASONS UNDETERMINED.  THE OPERATOR ALSO OPERATES (2) OTHER VOLPAR TRICYCLE GEARED AC, A BOLT FROM ONE OF THOSE AC WAS REMOVED TO FIND SCORE MARKS IN THE SHANK OF THE BOLT IN THE SAME VICINITY OF THE SHEAR POINTS OF THE INCIDENT AIRCRAFT BOTH AIRCRAFT HAVE SIMILAR AIRFRAME TT.  IT WAS DISCUSSED WITH THE OPERATOR ON TECHNIQUES AND MISTAKES MADE DURING LANDING AND IT WAS DISCOVERED THAT IF THE AIRCRAFT IS EMPTY/LIGHT AND THE PILOT ALLOWS THE NOSE TO SETTLE TOO SOON IF COULD INDUCE A PORPOSING EFFECT THAT COULD PUT LARGE SHEAR LOADS ON THIS BOLT AS THE NOSE GEAR BOUNCES DOWN THE RUNWAY.  THE OPERATOR HAS REPLACED ALL NOSE GEAR PUSH/PULL TUBE TO DRAG BRACE CANTILEVER ARM ATTACH BOLTS IN THEIR FLEET.
